Alert archive / Kansas / High Wind Warnings in 2008
High Wind Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Dec 13, 2008, 12:15 PM CST for 8 counties in Kansas. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2008, 12:15 PM CST (18:15 UTC)
- Expired
- Dec 13, 2008, 5:47 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 139 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 1:00 PM CST | NON-TSTM WND DMG | 3 W Moran, KS | VAN WAS ROLLED OVER CAUSED BY HIGH WINDS. |
| Dec 13, 1:15 PM CST | NON-TSTM WND DMG | Parsons, KS | POWER OUTAGES DUE TO LINES DOWNED WITH SNAPPED POWER POLES. |
| Dec 13, 1:45 PM CST | NON-TSTM WND DMG | Stark, KS | POWER LINES DOWNED BY HIGH WINDS. |
| Dec 13, 1:50 PM CST | NON-TSTM WND DMG | 2 Ese La Harpe, KS | POWER POLE WAS SNAPPED. |
| Dec 13, 2:04 PM CST | NON-TSTM WND DMG | Independence, KS | SEVERAL POWER LINES HAVE BEEN BLOWN DOWN IN INDEPENDENCE AND CHERRYVALE. |
| Dec 13, 2:07 PM CST | NON-TSTM WND DMG | Altoona, KS | POWERLINE WAS BLOWN DOWN. |
| Dec 13, 2:10 PM CST | NON-TSTM WND DMG | 9 Nnw Sedan, KS | LAW ENFORCEMENT REPORTED A LARGE WIND DRIVEN GRASS FIRE. AT LEAST 8 FIRE DEPARTMENTS ARE FIGHTING THE FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 689 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 131815 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1215 PM CST SAT DEC 13 2008 KSZ072-093>096-098>100-140215- /O.NEW.KICT.HW.W.0005.081213T1815Z-081214T0000Z/ /O.EXT.KICT.WI.Y.0048.000000T0000Z-081214T0600Z/ ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...IOLA...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 1215 PM CST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. THE STRONGEST WINDS...WITH SUSTAINED SPEEDS OF 35 TO 40 MPH AND GUSTS OF 55 TO 60 MPH...WILL PREVAIL UNTIL ABOUT 6 PM THIS EVENING. SOUTH WINDS OF 30 AND 35 MPH...WITH GUSTS TO AROUND 45 MPH...ARE THEN EXPECTED THIS EVENING. WINDS WILL REMAIN STRONG WELL INTO THE LATE EVENING. WINDS WILL BE CLOSE TO ADVISORY CRITERIA EVEN AFTER MIDNIGHT...SO THE ADVISORY MAY BE EXTENDED DEPENDING ON LATER FORECASTS. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ047>052-067-068-082-083-091-092-140215- /O.CON.KICT.WI.Y.0048.000000T0000Z-081214T0300Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN- SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...SALINA... LYONS...MCPHERSON...MARION...HUTCHINSON...NEWTON...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON 1215 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. VERY STRONG SOUTH WINDS WILL CONTINUE INTO THE AFTERNOON AND EARLY EVENING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH ARE LIKELY... WITH GUSTS OF 45 TO 50 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ053-069>071-140215- /O.CON.KICT.WI.Y.0048.000000T0000Z-081214T0600Z/ CHASE-BUTLER-GREENWOOD-WOODSON- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER 1215 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH ARE LIKELY...WITH FREQUENT GUSTS AROUND 45 MPH. A FEW GUSTS TO NEAR 55 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE FLINT HILLS. WINDS WILL REMAIN VERY STRONG WELL INTO THE EVENING. WINDS WILL BE CLOSE TO ADVISORY CRITERIA EVEN AFTER MIDNIGHT...SO THE ADVISORY MAY BE EXTENDED DEPENDING ON LATER FORECASTS. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
2 follow-up statements
000 WWUS73 KICT 132230 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 430 PM CST SAT DEC 13 2008 KSZ072-093>096-098>100-140630- /O.EXT.KICT.WI.Y.0048.000000T0000Z-081215T0000Z/ /O.CON.KICT.HW.W.0005.000000T0000Z-081214T0000Z/ ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...IOLA...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 430 PM CST SAT DEC 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS...WITH SUSTAINED SPEEDS OF 35 TO 40 MPH AND GUSTS OF 55 TO 60 MPH...WILL PREVAIL UNTIL ABOUT 6 PM THIS EVENING. SOUTH WINDS OF 30 AND 35 MPH...WITH GUSTS TO AROUND 45 MPH...ARE THEN EXPECTED TONIGHT AND SUNDAY. LATE SUNDAY AFTERNOON A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH THE AREA. BEHIND THIS FRONT...IT WILL TURN SHARPLY COLDER WITH NORTH WINDS AT SPEEDS OF 25 TO 35 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ047>051-140630- /O.NEW.KICT.WI.Y.0049.081214T1500Z-081215T0000Z/ /O.CON.KICT.WI.Y.0048.000000T0000Z-081214T0300Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...SALINA... LYONS...MCPHERSON 430 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. VERY STRONG SOUTH WINDS WILL CONTINUE UNTIL LATE THIS EVENING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH ARE LIKELY... WITH GUSTS OF 45 TO 50 MPH. THE WIND IS EXPECTED TO DIMINISH TO SPEEDS OF 20 TO 25 MPH BEFORE MIDNIGHT BEFORE A STRONG COLD FRONT PLOWS THROUGH THE AREA AFTER DAYBREAK SUNDAY MORNING. AFTER THE FRONT PASSES THROUGH...IT WILL TURN SHARPLY COLDER AND THE WIND WILL INCREASE OUT OF THE NORTH AT SPEEDS OF 25 TO 35 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ067-068-082-083-091-092-140630- /O.NEW.KICT.WI.Y.0049.081214T1800Z-081215T0000Z/ /O.CON.KICT.WI.Y.0048.000000T0000Z-081214T0300Z/ RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON 430 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. VERY STRONG SOUTH WINDS WILL CONTINUE UNTIL LATE THIS EVENING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH ARE LIKELY... WITH GUSTS OF 45 TO 50 MPH. THE WIND IS EXPECTED TO DIMINISH TO SPEEDS OF 20 TO 25 MPH BEFORE MIDNIGHT BEFORE A STRONG COLD FRONT PLOWS THROUGH THE AREA SUNDAY AFTERNOON. AFTER THE FRONT PASSES THROUGH...IT WILL TURN SHARPLY COLDER AND THE WIND WILL INCREASE OUT OF THE NORTH AT SPEEDS OF 25 TO 35 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-140630- /O.NEW.KICT.WI.Y.0049.081214T1500Z-081215T0000Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN 430 PM CST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. A STRONG COLD FRONT IS EXPECTED TO PLOW THROUGH THE AREA AROUND DAYBREAK SUNDAY MORNING. AFTER THE FRONT PASSES THROUGH... IT WILL TURN SHARPLY COLDER WITH THE WIND TURNING TO THE NORTH. THE WIND IS ALSO EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-069>071-140630- /O.EXT.KICT.WI.Y.0048.000000T0000Z-081215T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER 430 PM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. VERY STRONG SOUTH WINDS WILL CONTINUE TONIGHT AND SUNDAY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE LIKELY... WITH GUSTS OF 45 TO 50 MPH. A STRONG COLD FRONT IS EXPECTED TO PLOW THROUGH THE AREA SUNDAY AFTERNOON. AFTER THE FRONT PASSES THROUGH...IT WILL TURN SHARPLY COLDER AND THE WIND WILL INCREASE OUT OF THE NORTH AT SPEEDS OF 25 TO 35 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 132347 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 547 PM CST SAT DEC 13 2008 KSZ072-093>096-098>100-140800- /O.CAN.KICT.HW.W.0005.000000T0000Z-081214T0000Z/ /O.CON.KICT.WI.Y.0048.000000T0000Z-081215T0000Z/ ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...IOLA...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 547 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. WINDS REACHING THE HIGH WIND WARNING CRITERIA HAVE DIMINISHED...HOWEVER...VERY STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT. SOUTH WINDS OF 30 AND 35 MPH...WITH GUSTS TO AROUND 45 MPH...ARE EXPECTED TONIGHT AND SUNDAY. LATE SUNDAY AFTERNOON A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH THE AREA. BEHIND THIS FRONT...IT WILL TURN SHARPLY COLDER WITH NORTH WINDS AT SPEEDS OF 25 TO 35 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ047>051-140800- /O.CON.KICT.WI.Y.0048.000000T0000Z-081214T0300Z/ /O.CON.KICT.WI.Y.0049.081214T1500Z-081215T0000Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...SALINA... LYONS...MCPHERSON 547 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. VERY STRONG SOUTH WINDS WILL CONTINUE UNTIL LATE THIS EVENING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH ARE LIKELY... WITH GUSTS OF 45 TO 50 MPH. THE WIND IS EXPECTED TO DIMINISH TO SPEEDS OF 20 TO 25 MPH BEFORE MIDNIGHT BEFORE A STRONG COLD FRONT PLOWS THROUGH THE AREA AFTER DAYBREAK SUNDAY MORNING. AFTER THE FRONT PASSES THROUGH...IT WILL TURN SHARPLY COLDER AND THE WIND WILL INCREASE OUT OF THE NORTH AT SPEEDS OF 25 TO 35 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ067-068-082-083-091-092-140800- /O.CON.KICT.WI.Y.0048.000000T0000Z-081214T0300Z/ /O.CON.KICT.WI.Y.0049.081214T1800Z-081215T0000Z/ RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON 547 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY. VERY STRONG SOUTH WINDS WILL CONTINUE UNTIL LATE THIS EVENING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH ARE LIKELY... WITH GUSTS OF 45 TO 50 MPH. THE WIND IS EXPECTED TO DIMINISH TO SPEEDS OF 20 TO 25 MPH BEFORE MIDNIGHT BEFORE A STRONG COLD FRONT PLOWS THROUGH THE AREA SUNDAY AFTERNOON. AFTER THE FRONT PASSES THROUGH...IT WILL TURN SHARPLY COLDER AND THE WIND WILL INCREASE OUT OF THE NORTH AT SPEEDS OF 25 TO 35 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-069>071-140800- /O.CON.KICT.WI.Y.0048.000000T0000Z-081215T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER 547 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. VERY STRONG SOUTH WINDS WILL CONTINUE TONIGHT AND SUNDAY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH ARE LIKELY... WITH GUSTS OF 45 TO 50 MPH. A STRONG COLD FRONT IS EXPECTED TO PLOW THROUGH THE AREA SUNDAY AFTERNOON. AFTER THE FRONT PASSES THROUGH...IT WILL TURN SHARPLY COLDER AND THE WIND WILL INCREASE OUT OF THE NORTH AT SPEEDS OF 25 TO 35 MPH. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS...NEED TO EXERCISE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-140800- /O.CON.KICT.WI.Y.0049.081214T1500Z-081215T0000Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN 547 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. A STRONG COLD FRONT IS EXPECTED TO PLOW THROUGH THE AREA AROUND DAYBREAK SUNDAY MORNING. AFTER THE FRONT PASSES THROUGH... IT WILL TURN SHARPLY COLDER WITH THE WIND TURNING TO THE NORTH. THE WIND IS ALSO EXPECTED TO INCREASE TO SPEEDS OF 25 TO 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Dec 13, 11:32 AM CST, 43 minutes earlier.
Area forecast discussion, Dec 13, 11:32 AM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1132 AM CST SAT DEC 13 2008 .UPDATE... VERY STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING. LOCAL PRESSURE GRADIENT MAGNITUDE OFF THE RUC/GFS ALONE SUPPORT THE GOING WIND ADVISORY...WITH ADDED CONTRIBUTION OF LOW LEVEL MIXING/MOMENTUM TRANSFER MAKING FOR HIGH END EVENT FOR AREAS EAST OF THE KANSAS TURNPIKE THIS AFTERNOON. SATELLITE TRENDS DO SUGGEST A BIT MORE SUNSHINE IS IN THE OFFING FOR THE FLINT HILLS AND SOUTHEAST KANSAS SO HAVE CONTEMPLATED THE POSSIBILITY OF AN UPGRADE TO HEADLINE. ALREADY HAVE SEEN GUST TO 55 MPH AT CFV AT 17Z...WITH THE PROFILER AT NEODESHA SHOWING 55-60KTS AT 750 METERS. WILL CONTINUE TO MONITOR TRENDS THRU 18Z AND COLLABORATE WITH ADJACENT OFFICES ON ANY POSSIBLE UPGRADE OF WIND HEADLINE. KED && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VERY STRONG SOUTH WINDS WILL CONTINUE THRU MUCH OF THE FORECAST VALID PERIOD...BEFORE A STRONG ARCTIC COLD FRONT SWEEPS SOUTH ACROSS CENTRAL KANSAS TOWARD END OF FORECAST PERIOD...WITH WIND SHIFT TO THE NORTH. VFR CONDITIONS EXPECTED...THOUGH SOME CHANCE FOR MVFR CIGS TO AFFECT SOUTHEAST KANSAS/KCNU TAF TONIGHT INTO SUNDAY MORNING AHEAD OF FRONTAL PASSAGE. KED && .PREV DISCUSSION... /ISSUED 544 AM CST SAT DEC 13 2008/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS INTO THE AFTERNOON HOURS...HOWEVER SOUTH WINDS WILL INCREASE DRAMATICALLY OVER SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY. SUSTAINED WIND SPEEDS OVER 30KTS...WITH GUSTS AROUND 45KTS ARE EXPECTED TO AFFECT ALL TAF SITES EXCEPT FOR RSL TAF SITE WHERE WIND SPEEDS COULD BE SLIGHTLY LOWER BUT STILL GUSTY NONE THE LESS. MVFR CIGS WILL MATERIALIZE OVER CNU TAF SITE LATER THIS AFTERNOON AS LOW-LEVEL MOISTURE INCREASES...SOUTHEAST KANSAS COULD EVEN SEE SOME IFR CIGS EARLY SUNDAY MORNING. JAKUB PREV DISCUSSION... /ISSUED 345 AM CST SAT DEC 13 2008/ DISCUSSION... TODAY: ACTIVE WEATHER PATTERN UNDERWAY. SURFACE WINDS WILL GRADUALLY INCREASE THROUGHOUT THE MORNING..WITH ADVISORY CRITERIA LIKELY BEING MET PRIOR TO GOING ADVISORY AND WILL RAMP IT UP SOONER. FORECAST MEAN SEA LEVEL PRESSURE GRADIENT SUGGEST WINDS COULD FLIRT WITH WARNING CRITERIA WITH ADDITIONAL MIXING. WHERE GRADIENT IS TIGHTEST...COMBO OF CLOUDS/ROUGHER TERRAIN IN SOUTHEAST KS AND CLIMATOLOGY WOULD FAVOR HOLDING OFF ON A HIGH WIND WARNING. RAPID INFLUX OF LOW LEVEL MOISTURE TOWARDS 0000 UTC IN FAR SOUTHEAST KS COULD LEAD TO STRAY SHOWERS/SPRINKLES/DRIZZLE. GIVEN MODEL PROPENSITY TO BE FAST WITH MOISTURE AND INITIAL DRY AIR...WILL KEEP AFTERNOON FORECAST DRY AND START PRECIPITATION AT 0000 UTC. WILL ALSO EXPAND RED FLAG WARNING A BIT BASED ON LATEST FIRE DANGER GRIDS. TONIGHT: MEAN SEA LEVEL PRESSURE GRADIENT REMAINS AT OR ABOVE ADVISORY CRITERIA WELL INTO THE NIGHT AND HAVE EXTENDED IT UNTIL MIDNIGHT. SUSPECT DAY SHIFT WILL EXTEND THROUGH 1200 UTC IN FAR SOUTHEAST KS...GIVEN STOUT GRADIENT. STRONG WINDS WILL LEAD TO RATHER BALMY MINIMUMS FOR MOST AREAS. FRONT WILL LIKELY BE THROUGH RSL AT 1200 UTC AND COULD BE CLOSE TO SLN/GBD BY THEN IF FASTER EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL VERIFIES. GIVEN THE MAGNITUDE OF THE COLD AIR...THAT IS CERTAINLY POSSIBLE. SUN-SUN NIGHT: LATEST NORTH AMERICAN MODEL/GLOBAL FORECAST SYSTEM MODEL RATHER CLOSE WITH TIMING OF FRONTAL PASSAGE DURING THE DAY...BUT ARE BOTH SLOWER THAN THE 1200 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL. SUSPECT SOMETHING IN BETWEEN IS PROBABLY THE BEST BET AT THIS TIME. REGARDLESS...TEMPERATURES WILL PLUMMET BEHIND FRONT AS COLD/DRY AIR SPILLS INTO THE AREA. PRECIPITATION CHANCES ARE LOOKING LESS LIKELY IN MOISTURE AHEAD FRONT WHICH APPEARS TO BE SHIFTING EAST. BETTER CHANCES APPEAR TO BE SUN NIGHT IN WARM AIR ADVECTION AHEAD OF ELEVATED COLD FRONT. PRECIPITATION TYPE WILL TRANSITION FROM RAIN TO WINTRY MIX DURING THE EVENING GENERALLY EAST OF I-35. DO NOT EXPECT ANY SIGNIFICANT ICING OR SNOW ACCUMULATION AT THIS TIME...BUT COULD WARRANT AN ADVISORY DUE TO RAPID FREEZING OF MOISTURE ON ROADS FROM LIGHT RAIN AND/OR BRIEF FREEZING RAIN. PRECIPITATION SHOULD BE ALL SNOW BY MIDNIGHT IN SOUTHEAST KS. STARTED TRENDING DOWN DEWPOINTS...BUT LIKELY NOT FAR ENOUGH GIVEN READINGS UPSTREAM. MON-TUE: NIXED RESIDUAL CHANCES OF PRECIPITATION DURING THE DAY ON MON...BUT BOTH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SHOWING RETURN FLOW DEVELOPING WITH A BETTER CHANCE OF OVERRUNNING OVER THE ENTIRE AREA. INTIALLY IT SHOULD BE SNOW OVER THE ENTIRE AREA...BUT AS LEVELS WARM...MAY SEE SWITCH TO LIGHT FREEZING RAIN MAINLY OVER SOUTHEAST KS TUE AFTERNOON. WED-FRI: NO CHANGES TO GOING FORECAST. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 50 56 12 / 10 10 10 20 HUTCHINSON 61 45 50 9 / 0 10 10 20 NEWTON 60 48 56 9 / 10 10 10 20 ELDORADO 59 51 56 11 / 10 10 10 30 WINFIELD-KWLD 62 52 59 14 / 10 10 10 30 RUSSELL 63 33 33 4 / 0 10 20 20 GREAT BEND 63 37 37 4 / 0 10 20 20 SALINA 61 39 41 8 / 0 10 10 20 MCPHERSON 60 43 48 8 / 0 10 10 20 COFFEYVILLE 59 54 63 22 / 10 20 20 50 CHANUTE 58 52 61 15 / 10 20 20 40 IOLA 58 52 62 13 / 10 20 20 40 PARSONS-KPPF 58 53 62 21 / 10 20 20 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ053-069>072- 093>096-098>100. RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR KSZ049>053- 067>072-082-083-091>094-098. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR KSZ047>052-067-068- 082-083-091-092. &&
Hazardous weather outlook, Dec 13, 7:05 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 705 AM CST SAT DEC 13 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 705 AM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY STRONG WINDS ARE EXPECTED TODAY AND TONIGHT. SEE THE LATEST WIND ADVISORY FOR DETAILS. THE FIRE DANGER WILL BE VERY HIGH TO EXTREME TODAY. SEE THE LATEST RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL DROP BELOW ZERO OVER ALL BUT EXTREME SOUTHEAST KANSAS SUNDAY NIGHT. VALUES COULD DROP BETWEEN -10 AND -15 WEST OF HIGHWAY 14 IN CENTRAL KANSAS. VALUES BETWEEN ZERO AND -10 ARE EXPECTED TUESDAY NIGHT OVER CENTRAL AND PARTS OF SOUTH CENTRAL KANSAS. LIGHT WINTRY PRECIPITATION WILL BEGIN TO OVERSPREAD THE AREA SUNDAY EVENING. A SECOND ROUND IS POSSIBLE MONDAY NIGHT AND TUESDAY. ANOTHER ROUND IS POSSIBLE FROM WEDNESDAY NIGHT THROUGH THURSDAY. GIVEN THE VARIETY OF HAZARDS AND THE POTENTIAL FOR SIGNIFICANT CHANGES TO THE FORECAST...PLEASE CHECK LATER OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:02 PM CST | Red Flag Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 22 hr |
| Dec 13, 4:30 PM CST | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 22 hr |
Nearby
High Wind Warnings in Kansas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.